Social Anxiety Forum - View Single Post - nardil question

Thread: nardil question
View Single Post
post #2 of (permalink) Old 10-14-2016, 03:35 PM
Gillman fan
Permanently Banned
 
Join Date: Sep 2016
Posts: 726
The easy solution would be to try to increase your salt intake. Try seeing how much your blood pressure goes up if you swallow a teaspoon of salt is dissolved in water.

There are other options to treat hypotension. Stimulants have been prescribed alongside MAOIs for decades. This is safe if done properly while monitoring your blood pressure and introducing the stimulant very slowly.

The problem is that this is officially contra indicated. If you look in most textbooks, they will say it is a dangerous combination because it can lead to high blood pressure. Much of the knowledge of MAOIs is out of date, doctors became afraid of them in the 1960s and 1970s because of dangerous effects that they could not understand.

The struggle for you maybe in convincing your doctor to prescribe a stimulant that will allow you to continue taking your MAOI. Check out Ken Gillman's website at www.psychotropical.com.

I think many doctors would be happy to have an excuse to take you off of your MAOI so that they do not have to worry about the interactions. It is easier for them. But the doctor's duty to provide quality care is more important than their desire for convenience. If they suggest switching to another drug, don't give in.
Gillman fan is offline  
 
 
For the best viewing experience please update your browser to Google Chrome